MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 24FR RND; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 24FR RND; CATHETER, IRRIGATION
Model Number 2234
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown surgery on (b)(6) 2023 and a drain was used.After opening the package and before use, it was found that there was a hair in the sterile package.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: component code: g07002 - device not received.Additional information has been requested and received.Attempts to obtain the product sample have been made.If further details are received at a later date a supplemental medwatch will be sent.What is the lot number? j2221184.Please perform and document the follow up attempt for product return.We regularly contact with sales rep about the device returning.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 evaluation: one complaint sample is received for evaluation, below are few observations during visual inspection, during investigation of the complaint, batch manufacturing review and retained sample review was performed.No discrepancy as per the reported defect was observed.Retention sample of complaint lot were checked and found satisfactory.Primary pouch of the product was missing.Complaint sample was received without complete secondary pouch, however labelled poly surface of the pouch was available.Product was received in different packing, where tiny hair like particle was visible on the inner surface of that different pouch.Additionally, black particles were visible over the drain surface.It is suspected that the drain might have came in contact with some external surface / environment during pouch open / end use.Which clarifies that external factors like mishandling or improper usage at user end could not be ruled out.Therefore, further investigation of the received samples are not possible, as these factors are out of scope.As per standard practice, 100% inspection was carried out, visually.Before and after packing of finished goods, prior to the product release.No end to miss out such defect, at manufacturing / release stage.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 24FR RND
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram
IN  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16862877
Report Number2210968-2023-03248
Device Sequence Number5420713
Product Code GBX
UDI-Device Identifier10705031003620
UDI-Public10705031003620
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2234
Device Catalogue Number2234
Device Lot NumberJ2221184
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown